MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT CAGE DIAM 18 X 32MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

STRYKER SPINE-US VLIFT CAGE DIAM 18 X 32MM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 48291832
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a vlift cage securing mechanism fractured intra-operatively.While threading the set screw further into the cage to allow for height adjustment, the 'set screw tip broke off'.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay by using a backup cage.
 
Additional Manufacturer Narrative
Visual inspection: the screw head where a tip of the screwdriver sits was found to be damaged.Marks on screw indicate excessive force used during surgery.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: the locking screw was not designed to provide any tactile feedback during the locking step.The locking screw should back-out of the implant freely with rotation of the screwdriver.The screwdriver was also designed to be low-profile to potentially eliminate unnecessary torque transmission to the locking screw.If the surgeon backs-out the locking screw past two full turns and reaches a point where the screw can no longer back-out, the surgeon should stop rotating the screwdriver.At this point, the implant height is locked and any further rotation of the locking screw may compromise its integrity.The exact root cause could not be determined conclusively but it is possible that the surgical technician applied excessive force while advancing the screw in clockwise motion.
 
Event or Problem Description

Brand Name
VLIFT CAGE DIAM 18 X 32MM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10125729
Report Number0009617544-2020-00081
Device Sequence Number2464249
Product Code MQP
UDI-Device Identifier04546540557827
UDI-Public04546540557827
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K060506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48291832
Device Catalogue Number48291832
Device Lot Number164354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1